Alert archive / Montana / Winter Weather Advisories in 2021
Winter Weather Advisory 49, NWS Missoula, MT
NWS Missoula, MT issued this winter weather advisory at Nov 11, 2021, 5:58 AM PST for Clearwater County, Idaho County, Idaho; 9 counties in Montana. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2021, 5:58 AM PST (13:58 UTC)
- Expired
- Nov 11, 2021, 11:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Deer Lodge County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 43 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 2.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164 WWUS45 KMSO 111358 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 658 AM MST Thu Nov 11 2021 IDZ005-006-111900- /O.NEW.KMSO.WW.Y.0049.211111T1358Z-211111T1900Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- 558 AM PST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. * WHERE...Elk River, Highway 11 Pierce to Headquarters, Pierce, Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...Until 11 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ007-111700- /O.NEW.KMSO.WW.Y.0049.211111T1358Z-211111T1700Z/ Orofino/Grangeville Region- 558 AM PST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Mixed precipitation. Snow covered roads and ice accumulations of a light glaze. A change over to rain will happen after sunrise. * WHERE...Camas Prairie, Grangeville and vicinity, and Greer Grade. * WHEN...Until 9 AM PST this morning. * IMPACTS...Very slippery sidewalks are possible. Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ008-111700- /O.NEW.KMSO.WW.Y.0049.211111T1358Z-211111T1700Z/ Lower Hells Canyon/Salmon River Region- 558 AM PST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING ABOVE 3000 FEET... * WHAT...Mixed precipitation above 3000 feet. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. A change over to rain will happen after sunrise. * WHERE...Lower Hells Canyon/Salmon River Region. * WHEN...Until 9 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
3 follow-up statements
046 WWUS45 KMSO 111419 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 719 AM MST Thu Nov 11 2021 MTZ004-111900- /O.EXA.KMSO.WW.Y.0049.000000T0000Z-211111T1900Z/ Lower Clark Fork Region- 719 AM MST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST TODAY... * WHAT...Snow changing to a wintry mix. Additional snow accumulations of up to one inch and a glaze of ice on bridges. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...Until 11 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ005-111900- /O.EXA.KMSO.WW.Y.0049.000000T0000Z-211111T1900Z/ Missoula/Bitterroot Valleys- 719 AM MST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST TODAY... * WHAT...Snow changing to wintry mix. Additional snow accumulations of up to one inch. * WHERE...Missoula/Bitterroot Valleys. * WHEN...Until 11 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-007-043-111900- /O.EXA.KMSO.WW.Y.0049.000000T0000Z-211111T1900Z/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 719 AM MST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST TODAY... * WHAT...Snow changing to wintry mix. Additional snow accumulations of up to one inch. * WHERE...Bitterroot/Sapphire Mountains, Butte/Blackfoot Region and Potomac/Seeley Lake Region. * WHEN...Until 11 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ005-006-111900- /O.CON.KMSO.WW.Y.0049.000000T0000Z-211111T1900Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- 619 AM PST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. * WHERE...Elk River, Highway 11 Pierce to Headquarters, Pierce, Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...Until 11 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ007-111700- /O.CON.KMSO.WW.Y.0049.000000T0000Z-211111T1700Z/ Orofino/Grangeville Region- 619 AM PST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Mixed precipitation. Snow covered roads and ice accumulations of a light glaze. A change over to rain will happen after sunrise. * WHERE...Camas Prairie, Grangeville and vicinity, and Greer Grade. * WHEN...Until 9 AM PST this morning. * IMPACTS...Very slippery sidewalks are possible. Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ008-111700- /O.CON.KMSO.WW.Y.0049.000000T0000Z-211111T1700Z/ Lower Hells Canyon/Salmon River Region- 619 AM PST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING ABOVE 3000 FEET... * WHAT...Mixed precipitation above 3000 feet. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. A change over to rain will happen after sunrise. * WHERE...Lower Hells Canyon/Salmon River Region. * WHEN...Until 9 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
038 WWUS45 KMSO 111654 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 954 AM MST Thu Nov 11 2021 IDZ007-111800- /O.EXP.KMSO.WW.Y.0049.000000T0000Z-211111T1700Z/ Orofino/Grangeville Region- 854 AM PST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$ IDZ008-111800- /O.EXP.KMSO.WW.Y.0049.000000T0000Z-211111T1700Z/ Lower Hells Canyon/Salmon River Region- 854 AM PST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING ABOVE 3000 FEET... $$ IDZ005-006-111900- /O.CON.KMSO.WW.Y.0049.000000T0000Z-211111T1900Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- 854 AM PST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. * WHERE...Elk River, Highway 11 Pierce to Headquarters, Pierce, Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...Until 11 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ004-111900- /O.CON.KMSO.WW.Y.0049.000000T0000Z-211111T1900Z/ Lower Clark Fork Region- 954 AM MST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...Snow changing to a wintry mix. Additional snow accumulations of up to one inch and a glaze of ice on bridges. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...Until 11 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ005-111900- /O.CON.KMSO.WW.Y.0049.000000T0000Z-211111T1900Z/ Missoula/Bitterroot Valleys- 954 AM MST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...Snow changing to wintry mix. Additional snow accumulations of up to one inch. * WHERE...Missoula/Bitterroot Valleys. * WHEN...Until 11 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-007-043-111900- /O.CON.KMSO.WW.Y.0049.000000T0000Z-211111T1900Z/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 954 AM MST Thu Nov 11 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...Snow changing to wintry mix. Additional snow accumulations of up to one inch. * WHERE...Bitterroot/Sapphire Mountains, Butte/Blackfoot Region and Potomac/Seeley Lake Region. * WHEN...Until 11 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
044 WWUS45 KMSO 111901 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1201 PM MST Thu Nov 11 2021 IDZ005-006-MTZ004>007-043-112015- /O.EXP.KMSO.WW.Y.0049.000000T0000Z-211111T1900Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Lower Clark Fork Region-Missoula/Bitterroot Valleys- Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 1201 PM MST Thu Nov 11 2021 /1101 AM PST Thu Nov 11 2021/ ...WINTER WEATHER ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter weather advisory went out at Nov 11, 2:32 AM PST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 11, 2:32 AM PST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Missoula MT 332 AM MST Thu Nov 11 2021 .DISCUSSION...Northwest flow featuring a warm, moist airmass is encroaching on the Pacific Northwest this morning. This system will bring precipitation to north-central Idaho and much of western Montana by sunrise, and southwest Montana by later this morning. While temperatures tonight suggest precipitation will start out as snow, cross sections show moisture to be concentrated lower in the atmosphere, in a layer that is warmer than the temperatures conducive to snow formation. The result will be a good chance for freezing rain. Areas of concern for freezing rain this morning will be Highway 12 from about Lowell, ID east to the Lolo Pass summit, the Camas Prairie, Lookout Pass, Lost Trail Pass, and Highway 93 through the Bitterroot Valley. As surface temperatures warm throughout the day, precipitation will transition to rain. The exception will be northwest Montana, where snow levels will stay low enough to produce snow into Friday morning. Moisture could remain shallow enough to produce freezing rain again on Friday morning where surface temperatures are able to drop below freezing on Friday night. The Mission Valley, Flathead Valley, Highway 2 corridor, and possibly the Bitterroot Valley will be the most likely locations for a light glaze. Another shot of moisture will arrive Friday under mostly westerly flow aloft. By this time, temperatures will be warm enough for the prevailing precipitation type to be rain, even at higher elevations. Saturday will bring a short break in widespread precipitation. Daytime high temperatures will begin to creep up through the weekend, reaching the upper 50s to low 60s in some valleys by Monday. That’s not to say that we dry out. Sunday will bring another round of rainy weather. && .AVIATION...Water vapor and IR satellite imagery are showing cooling cloud tops moving in from the west this morning. Snow will arrive at KMSO by about 11/1600Z. Expect ceiling and visibility at KMSO to remain lowered until about 11/1800Z due to mist and snow. Some showers will also be possible at KGPI. This round of precipitation will cause terrain to be obscured across the Clearwater and Bitterroot ranges of central Idaho and western Montana for much of the day today. After a short break this afternoon from about 11/2200Z to about 12/0400Z, precipitation will resume tonight in the form of a rain- snow mix and a chance for freezing rain at both KMSO and KGPI. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 1:28 PM PST | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more | 20 hr |
Nearby
Winter Weather Advisories in Montana, 2021Winter Weather Advisories in Idaho, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.